View Full Version : Strattera - Worth Waiting it Out?


flightybird
06-26-14, 02:56 PM
I was tested by a behavioral therapist for ADHD, who then referred me back to my PCP for medication (as she is not a psychiatrist and therefore can't prescribe anything.) My PCP prescribed Strattera at my follow-up visit with him. He said that he doesn't prescribe anything else BUT Strattera for ADHD, because it is not his specialty.

I've been on Strattera now for two weeks and I know it takes 4-8 weeks to see positive effects, but I have already had some negative ones. I find myself having very restless & disrupted sleep, and painful "icepick" headaches. I have also been extremely irritable the past few days, and have even felt more scatterbrained and flighty than usual.

I have to go back to my PCP soon to re-up my prescription for my maintenance inhaler and am thinking of asking him if he can wean me off the Strattera. I don't want to give up on it too soon, but I am absolutely miserable.

I suffer from fibromyalgia as well, so a good night's rest is SUPER important, and I'm just not getting it anymore. Add that to the headaches and the constant sour mood and I'm just not sure if it's worth it.

I don't know whether to try going at things sans-medication, or if I should try and find a psychiatrist that accepts my insurance. The Cigna website has out of date, incorrect information, and all the psychiatrists near me have miserably low ratings and/or disconnected phone lines. I'm just at a loss about what I should do.

Any recommendations? Anyone kick the miserable side effects and see awesome results from Strattera?

ETA: I am on 40 MG per day, which I take in the mornings with breakfast.
ETA (also): I have also noticed lately that my sense of smell is kind of wonky. I don't know if it's Strattera-related or not. It's like I'm hyper-sensitive to EVERY smell now.

LexingtonZ
06-27-14, 03:45 AM
Yeah, the headaches are horrible, and as I said in one of my previous posts on Strattera, I think I've had every single side effect that comes with it and zero benefit when it comes to ADD. It had more of an anti-anxiety effect on me and helped with my mood but other than that, I only got "icepick" headaches, bad stomachaches, insomnia, etc. To be fair, most of these went away after the first 4-6 weeks. Slowly built up from 18mg to 80 mg. Took it for around 2-3 months and saw no reason to continue. I would say if you are not seeing any benefits at all after 2 months, there is no point. After reading up on Strattera, it appears to be the type of medication that either really works, or doesn't do anything at all. Try to find a good ADHD specialist in your area. They are not only good for prescribing the right meds for you, but will also help you understand your condition better.